Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
acnecursed

Thinking about quiting accutane...

Recommended Posts

I have been on accutane for less then a week and had no side effects so far.. ( Maybe a little bit of lower back pain.. But could be from other stuff).. as much as I would like to see my VERY SEVERE acne clear up. Its not worth life long effects to me.. How many people have actually had major probelms from it?

I've heard multiple cases of:

1. Major joint and bone problems later on in life.

2. Depression

3. Sexual problems (Some that didn't go away)..

And More.. But truth is Im scared that these are going to happen to me. And I DON'T want that even for the severe acne I have.

Opinions please!?

Share this post


Link to post
Share on other sites

Sometimes we have to face our fears. I was terrified of accutane. I tried other meds first but nothing worked. So I gave in and took accutane. I am now finished with my course. My pains are going away and today I am wearing contacts for the first time in 5 months. My lips aren't dry anymore. I've only been off the meds for a little over a week. I had very mild depression in my 5th month but it has gone. No sexual side effects for me. My bro took tane over 4 years ago and has not had any side effects since finishing. It's up to you. If you want to believe the success stories then fine. If you want to believe the horror stories then fine. Its up to you. Its all about how you treat your body while you're taking the medicine. Anyone can give you their opinion and you can believe what you want to. It seems like most people are hearing the bad and not wanting to take the meds. Sometimes you have to just decide for yourself.

Whatever you decide to do I wish you luck in getting rid of your acne.

Share this post


Link to post
Share on other sites

so far i havent had any major problems that you are talking about. i had some joint pain for a while but its not really a problem for me right now in treatment. i have about 3 weeks left on accutane and i couldnt be happier!! i know some people have life altering side effects, but so far things have gone great for me. as far as depression goes, it has worked in the opposite for me. ive never been happier or more confident. clear skin is definitely worth dry skin and lips for me. i dont know if i will have any long term damage, but so far it doesnt seem like it. i would hang in there until you do notice some bad side effects and stop if it is too much to handle. good luck

Share this post


Link to post
Share on other sites

If you truly have "VERY SEVERE" acne, you should definitely take it. Your life will probably be damaged more by doing nothing than by taking Accutane. When I was diagnosed with severe acne on my back, I really didn't care about any side-effects. I felt like I had to do it to save my life.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×